Posted 10/27/2006 8:38 AM (GMT -6)
I have GERD and IBS. When I started a beta blocker 6 years ago for high BP, I also re-started my aciphex. My GI tract symptoms really settled down, and I always thought it was the aciphex. Well, I stopped the aciphex about 4years ago and did fine. But in the past several months, I've tried to wean off the beta blocker, and my GI tract goes NUTS.
Now I'm realizing it's the beta blocker that has kept my GI tract under control.
I've done alot of internet searches, and can't find any info on why this is happening. I know the body is VERY complex and I might not ever understand why this is happening.
I think the beta blocker has made me really stupid over the past few years, and also it has made me really fatigued, so I want to come off it. But dang.........my GI tract goes crazy when I try to get off it. I blow up like a blimp, and feel SUCH pressure in my upper chest and neck. Several days ago, I had to go to eating very little, just to not have the symptoms.
I'm just curious if this has ever happened to anyone else........or if anyone has any insights into the role of beta receptors in the gut, and why a beta blocker would help both my GERD and IBS??? Thanks.